MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; Ventricular (assist) bypass
Model Number 106128
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was seen with a complaint of a backup battery (ebb) fault.The ebb was then replaced with a new ebb from the shelf, but the alarm did not resolve.The original backup battery was then reinserted and the alarm resolved.The original ebb had 11 months remaining.Log files were sent for review.The log file began capturing ebb faults on (b)(6) 2025 due to the ebb failing the load test.
 
Additional Manufacturer Narrative
D4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of backup battery fault alarms following a backup battery replacement was unable to be confirmed.Submitted log files revealed on (b)(6) 2025 at 16:42:34, a backup battery not installed alarm is active which is consistent with the reported backup battery exchange.The remaining data entries after this exchange did not capture any alarms.Pump operation was not affected, and the device appeared to function as intended.The root cause for the reported event could not be conclusively determined through this analysis.There was not enough information provided by the customer to perform a design history record review.Heartmate 3 instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including backup battery fault alarms.Heartmate 3 instructions for use section 8, entitled ¿equipment storage and care¿, and heartmate 3 patient handbook section 6, entitled ¿caring for equipment¿, explain how to properly care for the equipment, including the controller and the power cables.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21230716
Report Number2916596-2025-00289
Device Sequence Number12600424
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public(01)00813024011255
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106128
Device Catalogue Number106128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American